Texas, 2007Tornado and Flash Flooding in Texas, July 15, 2007
July 15, 2007 · NWS EWX · 12 events in 9 counties and zones
Thunderstorms continued to develop beneath a persistent upper level low, producing heavy rain and flash flooding, as well as a tornado, on the morning of July 15.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms continued to develop beneath a persistent upper level low, producing heavy rain and flash flooding, as well as a tornado, on the morning of July 15.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 14, 10:33 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 14, 10:33 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 PM CDT SAT JUL 14 2007
.AVIATION...
5 THSD TO 10 THSD SCT OCNLLY BKN WITH ISOLATED SHRA AND TSRA
ALONG AND EAST OF A KAQO TO NEAR KSAT TO NEAR KPEZ LINE THRU
09Z. CIGS FORMING AROUND 2 THSD TO 3 THSD BKN AFTER 09Z WITH
ISOLATED SHRA BECOMING 3 THSD TO 5 THSD SCT TO BKN AFTER 15Z.
WDLY SCT SHRA AND TSRA WILL FORM AGAIN AROUND AND AFTER 17Z.
&&
.PREV DISCUSSION... /ISSUED 814 PM CDT SAT JUL 14 2007/
DISCUSSION...
CONVECTIVE ACTIVITY HAS BEGUN TO WANE ACROSS THE RIO GRANDE
PLAINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG THE ESCARPMENT AND EASTERN HALF OF THE
CWA THROUGH THE EVENING HOURS. IN ADDITION, RAPID COOLING BEHIND THE
STORMS HAS ALLOWED TEMPS OUT WEST TO PLUMMET. HAVE TWEAKED MIN
TEMPS DOWN A FEW DEGREES ACROSS THE RIO GRANDE PLAINS TO ACCOUNT
FOR THIS. HAVE ALSO ADJUSTED NEAR-TERM POPS, DEWPOINT TEMPS AND
SKY GRIDS TO REFLECT CURRENT TRENDS. OTHERWISE, PREVIOUS FORECAST
IS ON TRACK AND NO OTHER ADJUSTMENTS ARE NECESSARY.
PREV DISCUSSION... /ISSUED 628 PM CDT SAT JUL 14 2007/
AVIATION...
5 THSD TO 10 THSD SCT WITH SCT TO BKN CLOUDS ABOVE 10 THSD
FT IS FORECAST THRU 06Z WITH WDLY SCT TSRA WEST OF A KJCT
TO KCOT LINE. CONDITIONS ARE EXPECTED TO BECOME SCATTERED
CLOUDS ABOVE 10 THSD FT AFT 06Z TO 4 THSD TO 6 THSD SCT WITH
SCT TO BKN CLOUDS ABOVE 10 THSD FT AFTER 16Z. WIDELY SCT
TSRA IS EXPECTED TO DEVELOP AFTER 19Z.
PREV DISCUSSION... /ISSUED 403 PM CDT SAT JUL 14 2007/
DISCUSSION...
THE FOCUS FOR RAINFALL IS SLOWLY SHIFTING SOUTHWARD LATE THIS
AFTERNOON. SOME LIGHT TRAINING IS OCCURRING WHICH HAS PROMPTED A
FEW FLOOD ADVISORIES, AND A FORECAST FOR ENHANCED RAIN CHANCES
ALONG AND SOUTH OF THE BALCONES ESCARPMENT FOR THIS EVENING.
EXPECT MOST OF THE ACTIVITY TO WEAKEN AFTER SUNSET, BUT A FEW
ELEVATED CELLS COULD OCCUR IN THE UNSTABLE AIR ALOFT ACROSS ALL OF
SC TX TONIGHT THROUGH MONDAY. A SLIGHTLY HIGHER CHANCE OF RAIN
WILL EXIST THROUGH THIS PERIOD OVER THE COASTAL PLAINS, RESULTING
FROM THE UPPER TROUGH AXIS STALLING OVER SE TX AND LA. MODEL
CONSENSUS SHOWS THIS TROUGH AXIS SHIFTING BACK TO THE WEST AND
MOVING ACROSS SOUTH TX TUESDAY THROUGH FRIDAY TO ENHANCE RAIN
CHANCES. THE THREAT FOR HEAVY RAINS COULD BE ENHANCED DURING THIS
PERIOD SINCE THE MOIST LAYER SHOULD BECOME DEEPER MODELS KEEP THE
HIGHER RAIN TOTALS OVER OUR SOUTHERN COUNTIES, BUT THE LOOSE
DEFINITION OF THE AXIS COULD MEAN A CHANGE FOR THE WORSE IF TRENDS
CONTINUE TO REDUCE THE SPEED OF THE WESTWARD MOTION OF THE UPPER
TROUGH. FOR NOW, WILL CONTINUE TO FOLLOW THE GFS LOOSELY, WITH
SLIGHT DOWNWARD ADJUSTMENTS OF THE HIGHER POPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 71 93 71 94 72 / 20 20 20 20 20
AUSTIN BERGSTROM INTL AIRPORT 69 94 67 93 69 / 20 20 20 20 20
DEL RIO INTL AIRPORT 70 98 74 99 75 / 10 - - 10 -
SAN ANTONIO INTL AIRPORT 74 93 72 93 72 / 30 20 20 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/08
Hazardous weather outlook, Jul 14, 3:53 AM CST, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SAT JUL 14 2007
TXZ171>173-183>194-202>209-217>225-228-151000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
453 AM CDT SAT JUL 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF
THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS
COULD PRODUCE STRONG WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY
RAINS SUNDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Event by event
10 flash flood, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Flash Flood, Caldwell
- When
- July 15, 1:00 AM CST to 3:30 AM CST
- Where
- Caldwell County, Lockhart to Mc Mahan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.880, -97.670
Between 2 and 4 inches of rain fell on the saturated soils between Lockhart and McMahan early on the morning of July 15, closing FM20 and FM713.
Flash Flood, Comal
- When
- July 15, 1:00 AM CST to 4:30 AM CST
- Where
- Comal County, Spring Branch to Bulverde
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.870, -98.400
Thunderstorms produced 2 to 3 inches of rain near midnight over southern Comal County, closing FM311 and FM1863 due to high water.
Flash Flood, Guadalupe
- When
- July 15, 1:00 AM CST to 3:30 AM CST
- Where
- Guadalupe County, Mc Queeney to Seguin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.580, -98.050
Thunderstorms produced from 2 to 4 inches of rain over west and central Guadalupe County, closing FM78, FM467, and FM477 due to flash flooding.
Flash Flood, Fayette
- When
- July 15, 1:00 AM CST to 4:30 AM CST
- Where
- Fayette County, Fayetteville to Round Top
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.900, -96.670
Scattered thunderstorms produced a general 3 to 4 inch rainfall in eastern Fayette County, which resulted in the closing of SH159, SH237, FM1291, FM955, and FM2714.
Thunderstorm Wind, Bexar
- When
- July 15, 1:20 AM CST to 1:30 AM CST
- Where
- Bexar County, 8 mi NE of San Antonio
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.502, -98.406
A short, curved line of thunderstorms, approaching from the northwest, intersected near 1:25 am CST with a second line of thunderstorms building westward from Seguin and Gonzales. For the next 20 minutes the storms appeared to strengthen near this intersection and spread southwestward. By 1:50 am CST the storms at this intersection began moving toward the southeast and by 1:55 am CST all storms were weakening rapidly. The greatest damage was located along Knollcreek Drive on the north side from Jung Road Classen Road. On the south end the damage was located parallel to and about one quarter mile northwest of Nacogdoches from its intersection with Bell Drive to its intersection with O Connor Road. The most typical kind of damage over the area consisted of broken tree limbs and branches that had been tossed toward the southeast, indicating wind gusts of 45 to 60 mph. However, in a number of locations large trees were snapped off or knocked over. A few trees showed signs of weak root systems, but most of the trees were healthy. This level of damage indicated wind gusts of 80 to 100 mph.
Tornado, Bexar
- When
- July 15, 1:30 AM CST to 1:35 AM CST
- Where
- Bexar County, 8 mi NE of San Antonio to 8.5 mi NE of San Antonio
- Rating
- EF1
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.502, -98.406
In surveying damage in northeast San Antonio, staff found indications of a tornado at two locations. It is thought that the severe thunderstorm winds struck the area near 1:25 am CST and the tornado struck after the severe thunderstorm winds. The tornado damage was similar to the other damage in the area, consisting of fences blown down and trees snapped off or blown over, except that the debris was tossed in all different directions. It touched down near 1:30 am CST close to the intersection of Knollbluff and Flowing Spring and moved southeast for approximately 1000 feet before lifting and moving over a utility plant. At one point along Flowing Spring it fired pieces from the top of a fence toward the south into the second story of a home, and shortly afterward, it threw other pieces into a roof of a different home back to the northwest. The tornado touched down again near the intersection of Saddle Ridge and Cedar Moss, a little over a half-mile to the southeast of its lift point. Here it knocked over two large trees, tossing one to the east and one to the south. Residents at this location reported high winds, followed by hail, and then a calm period before their ears suddenly popped and they heard a sound like a freight train. The tornado moved toward the southeast for approximately 300 feet then lifted and dissipated. A review of the damage indicated tornado winds of 80 to 100 mph at both locations, making it an EF-1 on the Enhanced Fujita Scale.
Flash Flood, Gonzales
- When
- July 15, 1:30 AM CST to 5:00 AM CST
- Where
- Gonzales County, Waelder to 10 mi S of Waelder
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.700, -97.300
Thunderstorms produced from 2 to 4 inches of rain over northeast Gonzales County, closing FM1115 and FM1296 due to flash flooding.
Flash Flood, Bexar
- When
- July 15, 2:30 AM CST to 9:00 AM CST
- Where
- Bexar County, San Antonio to Universal City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.420, -98.500
Storms produced a general 2 to 4 inch rainfall between San Antonio and Universal City. At least 15 roads were closed in San Antonio with the northeast portion of Loop 1604 closed east of Lookout Road.
Flash Flood, Lavaca
- When
- July 15, 3:00 AM CST to 6:00 AM CST
- Where
- Lavaca County, Shiner to 10 mi NE of Halletsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.430, -97.170
Thunderstorms over southern Gonzales, northern Lavaca and northern DeWitt Counties produced general 2 to 3 inch rain totals with up to 5 inches near Moulton. Flash flooding closed FM532 and SH95.
Flash Flood, De Witt
- When
- July 15, 4:00 AM CST to 7:30 AM CST
- Where
- De Witt County, Westhoff
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.200, -97.470
Thunderstorms over southern Gonzales, northern Lavaca and northern DeWitt Counties produced general 2 to 3 inch rain totals with up to 4 inches near Westhoff. FM240 and US87 were closed due to flash flooding.
Flash Flood, Medina
- When
- July 15, 4:30 AM CST to 5:30 AM CST
- Where
- Medina County, Castroville to Hondo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.350, -98.880
Thunderstorms in eastern Medina County produced rain totals of 3 to 4 inches, causing flash flooding that closed FM1343 and SH173 closed.
Flash Flood, Gonzales
- When
- July 15, 5:00 AM CST to 7:00 AM CST
- Where
- Gonzales County, Smiley to Nixon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.270, -97.630
Thunderstorms between over southern Gonzales, northern Lavaca and northern DeWitt Counties produced general 2 to 3 inch rain totals with up to 5 inches near Smiley. US97 and US87 were closed near Nixon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, July 15, 2007$245 million · EF2 · 54 events
- Heat in Pennsylvania, July 15, 20071 death · 1 event
- Lightning Strike in Arizona, July 15, 20071 death · 1 event
- Tornado and Hail in North Dakota, July 15, 2007$1.7 million · EF1 · 9 events
- Hail and Damaging Wind in Kansas, July 15, 2007$445,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Maine, July 15, 2007$135,000 · 1.75 in hail · 14 events
- Hail in Nebraska, July 15, 2007$83,000 · 2.75 in hail · 14 events
- Damaging Winds in Nebraska, July 15, 2007$105,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Ohio, July 15, 2007$56,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Hampshire, July 15, 20073 injured · 1.75 in hail · 16 events
- Damaging Winds in Florida, July 15, 2007$45,000 · 60 kt wind · 4 events
- Damaging Winds in Massachusetts, July 15, 20071 injured · 65 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49396, 49397, 49398, 49399, 49400, 49401, 49402, 49403, 49404, 49405, 49406, 49407.